Alert archive / Michigan / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 29, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 26, 2003, 9:06 PM EDT for Marquette County, Michigan. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2003, 9:06 PM EDT (01:06 UTC)
- Expired
- Jul 26, 2003, 10:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Marquette, MI
- Area
- Whole counties
County Marquette County, MI
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 7:10 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -326 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMQT 270106
SVRMQT
MIC103-270200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
905 PM EDT SAT JUL 26 2003
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARQUETTE COUNTY IN NORTH CENTRAL UPPER MICHIGAN
* UNTIL 1000 PM EDT
* AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES SOUTHEAST OF SKANEE...OR ABOUT 17 MILES
EAST OF LANSE. THE STORM WAS MOVING EAST AT 45 MILES AN HOUR.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNTAIN LAKE...HURON RIVER POINT AROUND 910 PM EDT...
BIG BAY AROUND 920 PM EDT...
REMAIN INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THIS
THUNDERSTORM IS CAPABLE OF PRODUCING WIND GUSTS BETWEEN 60 AND 70
MPH. WINDS THIS HIGH CAN TOPPLE TREES AND POWER LINES AND CAUSE MINOR
STRUCTURAL DAMAGE.
$$
LAT...LON 4682 8761 4668 8751 4659 8737 4654 8738
4660 8813 4668 8810 4669 8800 4692 8805
4693 8788
MRD
WWW.CRH.NOAA.GOV/MQT/What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:47 PM EDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jul 26, 3:47 PM EDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 347 PM EDT SAT JUL 26 2003 UPPER AIR PATTERN CONSISTS OF A 500 MB RIDGE ACROSS THE CENTRAL AND SOUTHERN U.S. WITH TROUGHING ACROSS MUCH OF CANADA. BETWEEN THESE TWO FEATURES...FLOW IS RATHER FLAT OR ZONAL. NUMEROUS SHORTWAVES ARE TOPPING OR MOVING THROUGH THE RIDGE. ONE SHORTWAVE IS CURRENTLY OVER EASTERN WI AND THE EASTERN U.P. AND THIS HAS KICKED OFF SOME CONVECTION THIS MORNING WITH A STRONG SHORTWAVE NOTED ON WATER VAPOR WITH SOME CYCLONIC SPIN EAST OF LAKE WINNIPEG. THIS SHORTWAVE WILL STAY NORTH OF THE AREA THIS AFTERNOON. COLD FRONT WILL ALSO SLIP THROUGH THE CWA TONIGHT AND ETA DOES SHOW SOME 850-500 MB Q-VECTOR CONVERGENCE THIS AFTERNOON AND EVENING WHICH IS THEN REPLACED BY Q-VECTOR DIVERGENCE OVER THE WESTERN CWA BY 06Z AND ACROSS THE EAST BY 12Z. THIS WOULD SUPPORT KEEPING IN SOME SCATTERED POPS TONIGHT ACROSS THE CWA. THINGS CONTINUE TO BE OUT OF PHASE WITH THE COLD FRONT AS MOISTURE IS SLOWLY DRYING OUT AND DYNAMICS REMAIN NORTH OF THE AREA...SO SCATTERED POPS LOOK GOOD. DEW POINTS WILL REMAIN HIGH AND WITH THAT IN MIND...PUT IN PATCHY FOG ACROSS CWA AS DEW POINTS NORTH OF FRONT THIS MORNING WERE IN THE 50S AND TEMPS AND DEW POINTS WILL REMAIN CLOSE TO EACH OTHER. THE WIND WILL STAY UP ENOUGH TONIGHT TO NOT ALLOW THE FOG TO BECOME TO MUCH OF A PROBLEM...SO KEPT FOG WORDING TO PATCHY ONLY. WITH THE COLD LAKE SUPERIOR NEARBY AND A NORTH TO NORTHWEST WIND...KEPT LOW CLOUDS THAT WERE IN PREVIOUS FORECAST IN UPSLOPE AREAS TO DEVELOP TONIGHT AND REMAIN FOR EARLY MORNING UNTIL MIXING OCCURS. BASICALLY...DID NOT MAKE TOO MANY CHANGES TO GOING FORECAST. TEMPERATURES LOOKED GOOD AND DID NOT TOUCH. IN THE EXTENDED...MRF/AVN/UKMET/ECMWF SHOW 500 MB PATTERN CONSISTING OF A 500 MB RIDGE ACROSS THE WESTERN U.S. AND TROUGHING ACROSS THE EASTERN U.S. SHORTWAVES WILL BE MOVING DOWN THE BACKSIDE OF THE TROUGH INTO THE UPPER GREAT LAKES FOR TUE AND WED. THIS SHORTWAVE THEN FORMS A CLOSED 500 MB LOW THAT MOVES VERY LITTLE FOR THU AND FRI WITH MORE SHORTWAVE ENERGY AFFECTING CWA FOR SAT. CANADIAN ENSEMBLES SUPPORT THE ABOVE SCENARIO WITH NOT MUCH DEVIATION BETWEEN THEM. MRF ENSEMBLES BEGIN TO GET NOISY BY WED AND ESPECIALLY BY THU HAVE TROUBLE WITH TROUGHING OVER WESTERN CANADA. WILL GO WITH PERSISTENCE AND KEEP TROUGHING IN THE AREA THROUGH THE PERIOD. WILL ALSO KEEP CHANCE POPS IN WED THROUGH SAT AND KEEP TEMPERATURES NEAR NORMAL. THE WHOLE PERIOD WILL NOT BE A WASHOUT AS THERE SHOULD BE SOME DRY PERIODS IN THERE. .MQT...NONE. MICHELS
Hazardous weather outlook, Jul 26, 4:20 PM EDT, 4 hours 46 minutes before
MIZ001>007-009>014-084-085-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 420 PM EDT SAT JUL 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT AND SUNDAY SCATTERED THUNDERSTORMS WILL DEVELOP THIS EVENING ACROSS ALL OF WESTERN AND CENTRAL UPPER MICHIGAN...THEN END NORTHWEST TO SOUTHEAST BY THE EARLY MORNING HOURS ON SUNDAY. SOME THUNDERSTORMS THIS EVENING MAY BECOME SEVERE AND CAUSE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY MORE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING IN WESTERN UPPER MICHIGAN. THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY EVENING THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/MQT (ALL LOWER CASE) MICHELS
In the hours before
Special weather statement, Jul 26, 7:08 PM EDT, 1 hour 58 minutes before
MIZ001>006-009>014-084-085-270400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 708 PM EDT SAT JUL 26 2003 THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR MUCH OF WEST AND CENTRAL UPPER MICHIGAN EFFECTIVE UNTIL MIDNIGHT EDT. THIS WATCH INCLUDES THE FOLLOWING COUNTIES... SCHOOLCRAFT...ALGER...MARQUETTE...BARAGA...DELTA...MENOMINEE... DICKINSON...IRON...HOUGHTON...GOGEBIC...KEWEENAW...ONTONAGON... THIS INCLUDES THE FOLLOWING LOCATIONS... CRYSTAL FALLS...ESCANABA...HOUGHTON...IRON MOUNTAIN...IRONWOOD... LANSE...MARQUETTE...MUNISING....SIDNAW... ...SENEY ...COPPER HARBOR...MANISTIQUE...AND MENOMINEE AND ONTONAGON. THIS WATCH INCLUDES THE ADJOINING WATERS OF LAKE SUPERIOR FOR THE AFFECTED LAKESHORE COUNTIES. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND NEAR THE WATCH AREA. REMEMBER...SEVERE THUNDERSTORMS ARE CAPABLE OF WIND GUSTS OF AT LEAST 60 MPH AND/OR HAIL THREE-QUARTERS OF AN INCH. IF YOU LIVE IN OR NEAR THE WATCH AREA...YOU SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL TELEVISION OR RADIO STATIONS FOR FURTHER UPDATES AND POSSIBLE WARNINGS. VOSS WWW.CRH.NOAA.GOV/MQT/
Special weather statement, Jul 26, 7:17 PM EDT, 1 hour 49 minutes before
MIZ001>006-009>014-084-085-270400- SPECIAL WEATHER STATEMENT...CORRECTED LOCATIONS TEXT NATIONAL WEATHER SERVICE MARQUETTE MI 717 PM EDT SAT JUL 26 2003 THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR MUCH OF WEST AND CENTRAL UPPER MICHIGAN EFFECTIVE UNTIL MIDNIGHT EDT. THIS WATCH INCLUDES THE FOLLOWING COUNTIES... SCHOOLCRAFT...ALGER...MARQUETTE...BARAGA...DELTA...MENOMINEE... DICKINSON...IRON...HOUGHTON...GOGEBIC...KEWEENAW...ONTONAGON... THIS INCLUDES THE FOLLOWING LOCATIONS... CRYSTAL FALLS...ESCANABA...HOUGHTON...IRON MOUNTAIN...IRONWOOD... LANSE...MARQUETTE...MUNISING....SIDNAW...SENEY...COPPER HARBOR... MANISTIQUE...AND MENOMINEE AND ONTONAGON. THIS WATCH INCLUDES THE ADJOINING WATERS OF LAKE SUPERIOR FOR THE AFFECTED LAKESHORE COUNTIES. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND NEAR THE WATCH AREA. REMEMBER...SEVERE THUNDERSTORMS ARE CAPABLE OF WIND GUSTS OF AT LEAST 60 MPH AND/OR HAIL THREE-QUARTERS OF AN INCH. IF YOU LIVE IN OR NEAR THE WATCH AREA...YOU SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL TELEVISION OR RADIO STATIONS FOR FURTHER UPDATES AND POSSIBLE WARNINGS. VOSS WWW.CRH.NOAA.GOV/MQT/
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:12 PM EDT | Severe Thunderstorm Warning | MQT | Houghton | 63 min |
| Jul 26, 8:23 PM EDT | Special Marine Warning | MQT | 97 min | |
| Jul 26, 8:23 PM EDT | Special Marine Warning | MQT | 97 min | |
| Jul 26, 8:23 PM EDT | Special Marine Warning | MQT | 97 min | |
| Jul 26, 8:23 PM EDT | Special Marine Warning | MQT | 97 min | |
| Jul 26, 8:27 PM EDT | Severe Thunderstorm Warning | MQT | Baraga | 63 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.